Alert archive / Washington / Winter Storm Watches in 2005

Winter Storm Watch 4, NWS Spokane, WA

November 29, 200510 counties in Washington; 8 counties in Idaho

NWS Spokane, WA issued this winter storm watch at Nov 29, 2005, 12:14 PM PST for 10 counties in Washington; 8 counties in Idaho. It took effect at Dec 1, 2005, 4:00 AM PST. It was in force for 63 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2005, 12:14 PM PST (20:14 UTC)
In effect from
Dec 1, 2005, 4:00 AM PST
Expired
Dec 3, 2005, 7:00 PM PST
In force
63 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Shoshone County, ID, Chelan County, WA, Douglas County, WA, Ferry County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 7 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.2 hours before the alert went out and 468 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2005-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2005-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 245 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
987 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
245 m²/s²
0-3 km storm-relative helicity
328 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this winter storm watch went out at Nov 29, 9:53 AM PST, 2 hours 21 minutes earlier.

Area forecast discussion, Nov 29, 9:53 AM PST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
953 AM PST TUE NOV 29 2005

.SYNOPSIS...A STRONG PACIFIC STORM WILL MOVE ACROSS THE INLAND
NORTHWEST THROUGH TONIGHT. THE WEATHER PATTERN WILL REMAIN VERY
ACTIVE THROUGH THE WEEK WITH ANOTHER STORM SYSTEM EXPECTED
THURSDAY AND FRIDAY.

&&

.DISCUSSION...HAVE UPDATED ZONES AND WSW PRODUCTS THIS MORNING.
GIVEN CURRENT SATELLITE AND RADAR PICTURES HAVE CANCELED
STATEMENTS FOR MUCH OF CENTRAL WASHINGTON. SNOW HAS MOVED INTO THE
MOUNTAINS OF NORTH IDAHO AND EXTREME NORTHEAST WASHINGTON. SNOW
WILL REDEVELOP LATER THIS AFTERNOON AS A SURFACE LOW MOVES INTO
WASHINGTON. WESTERLY FLOW WILL SHADOW OUT THE EAST SIDE OF THE
CASCADES...BUT SNOW SHOWERS WILL DEVELOP ACROSS THE WATERVILLE
PLATEAU EAST TOWARDS THE SPOKANE AND COEUR D ALENE AREA.

&&

.AVIATION...A SERIES OF WEATHER DISTURBANCES CROSSING THE AREA TODAY
WILL MAINTAIN WIDESPREAD MVFR CEILINGS AND VISIBILITIES IN SNOW
SHOWERS ACROSS THE COLUMBIA BASIN WITH LOCAL IFR CONDITIONS. IN THE
MOUNTAINS SURROUNDING THE BASIN WIDESPREAD IFR CONDITIONS WITH
MOUNTAIN OBSCURATIONS AND AREAS OF MODERATE SNOW WILL PREVAIL. A
SLOW IMPROVING TREND FROM THE WEST WILL TAKE PLACE AFTER 05Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        30  22  31  21  34  22 /  80  70  10  10  60  60
COEUR DALENE  30  21  31  20  33  21 /  90  80  10  10  60  60
PULLMAN        35  25  30  24  35  26 /  80  60  50  10  60  50
LEWISTON       39  28  36  27  39  30 /  50  60  30  10  70  50
COLVILLE       30  18  27  17  31  18 /  90  70  10  10  50  60
SANDPOINT      30  20  30  19  32  20 / 100  80  10  10  50  60
KELLOGG        30  21  29  20  32  23 /  90  90  50  20  60  60
MOSES LAKE     34  24  34  23  35  24 /  80  20  10  10  50  40
WENATCHEE      33  25  34  24  30  24 /  80  20  10  10  50  40
OMAK           29  20  30  19  31  22 /  90  30  10  10  40  50

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...HEAVY SNOW WARNING UNTIL 4 PM WEDNESDAY FOR NORTHERN
PANHANDLE...       CENTRAL PANHANDLE MOUNTAINS.
     SNOW ADVISORY UNTIL 4 PM TUESDAY FOR COEUR DALENE AREA...IDAHO
       PALOUSE.
WA...SNOW ADVISORY UNTIL 4 PM TUESDAY FOR SPOKANE AREA...EAST SLOPES
       NORTHERN CASCADES.
     HEAVY SNOW WARNING UNTIL 10 PM TUESDAY FOR NORTHEAST MOUNTAINS.
&&
Hazardous weather outlook, Nov 29, 10:10 AM PST, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1010 AM PST TUE NOV 29 2005

IDZ001>004-WAZ036-037-042-300000-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-SPOKANE AREA-NORTHEAST MOUNTAINS-
EAST SLOPES NORTHERN CASCADES-
1010 AM PST TUE NOV 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE.

.DAY ONE...TODAY

A PACIFIC STORM SYSTEM WILL BRING SNOWFALL TODAY AND
TONIGHT. PLEASE SEE THE LATEST WINTER WEATHER STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SIGNIFICANT SNOWS WILL CONTINUE AT TIMES...ESPECIALLY OVER THE
MOUNTAINS THROUGH WEDNESDAY. ADDITIONAL STORMS WILL BRING PERIODIC
SNOWS THURSDAY THROUGH MONDAY.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR WEATHER UPDATES
ON THE UPCOMING WEEK.

IDZ026-027-WAZ031>035-038-041-043-044-300000-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
OKANOGAN HIGHLANDS-WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU-
1010 AM PST TUE NOV 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE.

.DAY ONE...TODAY

A PACIFIC STORM SYSTEM WILL BRING LIGHT SNOWFALL TODAY AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ADDITIONAL STORM SYSTEMS WILL BRING SNOW TO EASTERN WASHINGTON
AND NORTH IDAHO THURSDAY THROUGH MONDAY.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR WEATHER UPDATES
ON THE UPCOMING WEEK.

In the hours before

Local storm report, Nov 29, 11:05 AM PST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1105 AM PST TUE NOV 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY SNOW       CASHMERE                47.52N 120.47W
11/29/2005  4.0 INCH         CHELAN             WA   TRAINED SPOTTER

0630 AM     HEAVY SNOW       2 N OMAK                48.44N 119.53W
11/29/2005  5.0 INCH         OKANOGAN           WA   TRAINED SPOTTER

0640 AM     HEAVY SNOW       9 WNW KETTLE FALLS      48.66N 118.24W
11/29/2005  6.0 INCH         FERRY              WA   TRAINED SPOTTER

0750 AM     HEAVY SNOW       TWISP                   48.36N 120.12W
11/29/2005  4.0 INCH         OKANOGAN           WA   PUBLIC

0830 AM     HEAVY SNOW       LEAVENWORTH             47.59N 120.66W
11/29/2005  5.5 INCH         CHELAN             WA   TRAINED SPOTTER

0830 AM     HEAVY SNOW       NAPLES                  48.57N 116.39W
11/29/2005  5.0 INCH         BOUNDARY           ID   TRAINED SPOTTER

1015 AM     HEAVY SNOW       8 NNE ROCKFORD          47.56N 117.06W
11/29/2005  3.8 INCH         SPOKANE            WA   TRAINED SPOTTER

1040 AM     HEAVY SNOW       3 W NAPLES              48.57N 116.45W
11/29/2005  4.5 INCH         BOUNDARY           ID   TRAINED SPOTTER

&&

LKOCH

Nearby

Winter Storm Watches in Washington, 2005Winter Storm Watches in Idaho, 2005Every winter storm watch in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.